Alert archive / Ohio / Gale Warnings in 2009

Gale Warning 17, NWS Cleveland, OH

December 27, 2009

NWS Cleveland, OH issued this gale warning at Dec 27, 2009, 3:33 PM EST. It took effect at Dec 28, 2009, 10:00 AM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 27, 2009, 3:33 PM EST (20:33 UTC)
In effect from
Dec 28, 2009, 10:00 AM EST
Expired
Dec 29, 2009, 3:20 AM EST
In force
17 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

739 
WHUS71 KCLE 272033
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
333 PM EST SUN DEC 27 2009

LEZ061-142>149-162>169-280445-
/O.NEW.KCLE.GL.W.0017.091228T1500Z-091229T0300Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
333 PM EST SUN DEC 27 2009

...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM EST MONDAY. 

UPPER LEVEL LOW PRESSURE WILL MOVE ACROSS LAKE ERIE ON MONDAY WITH
STRONG WESTERLY WINDS DEVELOPING IN ITS WAKE. THESE WINDS WILL
INCREASE ACROSS THE WESTERN PORTION OF THE LAKE BY MID MORNING
THEN SPREAD EASTWARD INTO THE AFTERNOON. WIND SPEEDS TO 40 KNOTS
WILL BE POSSIBLE. AS WINDS SHIFT AROUND TO THE NORTHWEST DURING
THE EVENING WIND SPEEDS WILL BEGIN TO DECREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT 
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$
6 follow-up statements
832 
WHUS71 KCLE 280309
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1009 PM EST SUN DEC 27 2009

LEZ061-142>149-162>169-281115-
/O.CON.KCLE.GL.W.0017.091228T1500Z-091229T0300Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1009 PM EST SUN DEC 27 2009

...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM EST
MONDAY...

A GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM EST MONDAY. 

WINDS WILL INCREASE AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS
THE LAKE MONDAY AFTERNOON. BEHIND THE COLD FRONT WINDS WILL SHIFT
NORTHWEST AND INCREASE TO 35 TO 40 KNOTS IN THE AFTERNOON. WAVES
ARE EXPECTED TO TOP OUT IN THE 10 TO 14 FOOT RANGE. WINDS AND
WAVES WILL GRADUALLY SUBSIDE TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$
776 
WHUS71 KCLE 280816
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
316 AM EST MON DEC 28 2009

LEZ142-143-162-163-281630-
/O.NEW.KCLE.LO.Y.0011.091228T1400Z-091229T0200Z/
/O.EXT.KCLE.GL.W.0017.091228T1500Z-091229T0900Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
316 AM EST MON DEC 28 2009

...LOW WATER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
EST THIS EVENING...
...GALE WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LOW WATER
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EST
THIS EVENING. THE GALE WARNING IS NOW IN EFFECT FROM 10 AM THIS
MORNING TO 4 AM EST TUESDAY. 

WINDS WILL INCREASE AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS
THE LAKE THIS AFTERNOON. BEHIND THE COLD FRONT WINDS WILL SHIFT TO
NORTHWEST AND INCREASE TO 35 KNOTS. WINDS AND WAVES WILL GRADUALLY
SUBSIDE LATE TONIGHT THROUGH TUESDAY.

WATER LEVELS ON THE WESTERN BASIN WILL DROP BELOW THE CRITICAL
MARK FOR SAFE NAVIGATION LATE THIS MORNING AND BOTTOM OUT ABOUT 2
TO 3 FEET BELOW THE CRITICAL MARK LATE TODAY. WATER LEVELS SHOULD
RISE BACK ABOVE THE CRITICAL MARK BY LATE THIS EVENING. THE
CURRENT CRITICAL MARK FOR SAFE NAVIGATION IS 3 INCHES BELOW CHART
DATUM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE 
BELOW THE CRITICAL MARK FOR SAFE NAVIGATION. VESSELS MAY BOTTOM
OUT OR BECOME GROUNDED. CONTACT THE COAST GUARD FOR THE LATEST
WATER LEVEL. MARINERS SHOULD USE EXTREME CAUTION OR CONSIDER
WAITING UNTIL WATER LEVELS RISE.

&&

$$

LEZ061-144>149-164>169-281630-
/O.EXT.KCLE.GL.W.0017.091228T1500Z-091229T0900Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
316 AM EST MON DEC 28 2009

...GALE WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST
TUESDAY...

THE GALE WARNING IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 4 AM
EST TUESDAY. 

WINDS WILL INCREASE AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS
THE LAKE THIS AFTERNOON. BEHIND THE COLD FRONT WINDS WILL SHIFT TO
NORTHWEST AND INCREASE TO 35 TO 40 KNOTS. WAVES WILL TOP OUT IN A
10 TO 15 FOOT RANGE EARLY TONIGHT. WINDS AND WAVES WILL GRADUALLY
SUBSIDE LATE TONIGHT THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$
996 
WHUS71 KCLE 281443
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
943 AM EST MON DEC 28 2009

LEZ142-143-162-163-282245-
/O.CON.KCLE.LO.Y.0011.000000T0000Z-091229T0200Z/
/O.CON.KCLE.GL.W.0017.091228T1500Z-091229T0900Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
943 AM EST MON DEC 28 2009

...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY. A LOW
WATER ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. 

SOUTHWEST WINDS TO 30 KNOTS WILL INCREASE TO 40 KNOT GALES THIS
AFTERNOON. THE WINDS WILL TURN TO THE NORTHWEST LATE THIS
AFTERNOON AS A STRONG COLD FRONT PUSHES ACROSS THE LAKE. WINDS
AND WAVES WILL GRADUALLY SUBSIDE LATE TONIGHT THROUGH TUESDAY.

AT 9 PM THE WATER LEVEL ON THE WESTERN BASIN OF LAKE ERIE WAS 3
INCHES BELOW CHART DATUM...WHICH IS THE CRITICAL MARK FOR SAFE
NAVIGATION.  WATER LEVELS ARE FORECAST TO BOTTOM OUT ABOUT 2 TO 3
FEET BELOW THE CRITICAL MARK LATER THIS AFTERNOON. WATER LEVELS
SHOULD RISE BACK ABOVE THE CRITICAL MARK BY LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

VESSELS TRAVELING IN THE WESTERN BASIN OF LAKE ERIE TODAY SHOULD 
CONTACT THE COAST GUARD FOR THE LATEST WATER LEVEL. MARINERS
SHOULD USE EXTREME CAUTION OR CONSIDER WAITING UNTIL WATER LEVELS
RISE.

&&

$$

LEZ061-144>149-164>169-282245-
/O.CON.KCLE.GL.W.0017.091228T1500Z-091229T0900Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
943 AM EST MON DEC 28 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY. 

SOUTHWEST WINDS TO 30 KNOTS WILL INCREASE TO 40 KNOT GALES THIS
AFTERNOON. THE WINDS WILL TURN TO THE NORTHWEST LATE THIS
AFTERNOON AS A STRONG COLD FRONT PUSHES ACROSS THE LAKE. WINDS AND
WAVES WILL GRADUALLY SUBSIDE LATE TONIGHT INTO TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
915 
WHUS71 KCLE 282030
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
330 PM EST MON DEC 28 2009

LEZ142-143-162-163-290430-
/O.EXT.KCLE.LO.Y.0011.000000T0000Z-091229T0300Z/
/O.CON.KCLE.GL.W.0017.000000T0000Z-091229T0900Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
330 PM EST MON DEC 28 2009

...LOW WATER ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY...

THE LOW WATER ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING. A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY.

A STRONG COLD FRONT WILL PUSH ACROSS THE LAKE THIS EVENING. AS IT
DOES THE SOUTHWEST GALES TO 35 KNOTS WILL TURN TO THE NORTHWEST.
GALE FORCE WINDS ARE EXPECTED TO CONTINUE UNTIL LATE TONIGHT.

AT 3 PM THE WATER LEVEL ON THE WESTERN BASIN OF LAKE ERIE WAS
6 INCHES BELOW CHART DATUM...WHICH IS 3 INCHES BELOW THE CRITICAL
MARK FOR SAFE NAVIGATION. WATER LEVELS ARE FORECAST TO REMAIN
BELOW THE CRITICAL MARK UNTIL THE LATE THIS EVENING WHEN THE WINDS
TURN TO THE NORTHWEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD
REMAIN IN SAFE HARBOR.

VESSELS TRAVELING IN THE WESTERN BASIN OF LAKE ERIE THIS EVENING 
SHOULD CONTACT THE COAST GUARD FOR THE LATEST WATER LEVEL.
MARINERS SHOULD USE EXTREME CAUTION OR CONSIDER WAITING UNTIL
WATER LEVELS RISE.

&&

$$

LEZ061-144>149-164>169-290430-
/O.CON.KCLE.GL.W.0017.000000T0000Z-091229T0900Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
330 PM EST MON DEC 28 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY. 

A STRONG COLD FRONT WILL PUSH ACROSS THE LAKE THIS EVENING. AS IT
DOES THE SOUTHWEST GALES TO 40 KNOTS WILL TURN TO THE NORTHWEST
PRODUCING WAVES AS HIGH AS 10 TO 13 FEET. GALE FORCE WINDS ARE
EXPECTED TO CONTINUE UNTIL LATE TONIGHT.  WINDS AND WAVES WILL
GRADUALLY SUBSIDE TUESDAY AS HIGH PRESSURE MOVES IN FROM THE
WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD
REMAIN IN SAFE HARBOR.

&&

$$
947 
WHUS71 KCLE 290248
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
948 PM EST MON DEC 28 2009

LEZ142-143-162-163-290900-
/O.CAN.KCLE.LO.Y.0011.000000T0000Z-091229T0300Z/
/O.CON.KCLE.GL.W.0017.000000T0000Z-091229T0900Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
948 PM EST MON DEC 28 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY...
...LOW WATER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LOW
WATER ADVISORY. A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST
TUESDAY. 

THE STRONG COLD FRONT HAS PUSHED SOUTH OF THE LAKE THIS EVENING
AND WINDS HAVE TURNED TO THE NORTHWEST. AS HIGH PRESSURE BUILDS IN
FROM THE WEST OVERNIGHT NORTHWEST GALES TO 35 KNOTS WILL CONTINUE.
WINDS WILL SUBSIDE BELOW GALES THROUGH TUESDAY MORNING. WAVES WILL
RANGE BETWEEN 6 AND 9 FEET OVERNIGHT...THEN SUBSIDE THROUGH
TUESDAY. 

WINDS SHIFTING TO THE NORTHWEST THIS EVENING WILL ALSO INHIBIT
WATER LEVELS TO CONTINUE DROPPING OVER THE WESTERN BASIN. WHILE
WATER LEVELS ARE NEAR THE CRITICAL MARK THIS EVENING...THEY ARE NOT
EXPECTED FALL FURTHER TONIGHT. WATER LEVELS WILL RISE THROUGH
TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD
REMAIN IN SAFE HARBOR.

VESSELS TRAVELING IN THE WESTERN BASIN OF LAKE ERIE THIS EVENING
SHOULD CONTACT THE COAST GUARD FOR THE LATEST WATER LEVEL.
MARINERS SHOULD USE EXTREME CAUTION OR CONSIDER WAITING UNTIL
WATER LEVELS RISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT 
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LEZ061-144>149-164>169-290900-
/O.CON.KCLE.GL.W.0017.000000T0000Z-091229T0900Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
948 PM EST MON DEC 28 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY. 

THE STRONG COLD FRONT HAS PUSHED SOUTH OF THE LAKE THIS EVENING
AND WINDS HAVE TURNED TO THE NORTHWEST. AS HIGH PRESSURE BUILDS IN
FROM THE WEST OVERNIGHT NORTHWEST GALES TO 40 KNOTS WILL CONTINUE.
WINDS WILL SUBSIDE BELOW GALES THROUGH TUESDAY MORNING. WAVES WILL
RANGE BETWEEN 10 AND 14 FEET OVERNIGHT...THEN SUBSIDE THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD
REMAIN IN SAFE HARBOR.

&&

$$
414 
WHUS71 KCLE 290820
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
320 AM EST TUE DEC 29 2009


LEZ145>149-291630-
/O.CAN.KCLE.GL.W.0017.000000T0000Z-091229T0900Z/
/O.NEW.KCLE.SC.Y.0175.091229T0820Z-091230T0900Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
320 AM EST TUE DEC 29 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST WEDNESDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

NORTHWEST WINDS TO 30 KNOTS WILL BECOME WEST AND GRADUALLY
DIMINISH THROUGH TONIGHT. WAVES OF 8 TO 11 FEET WILL SUBSIDE TO 2
TO 4 FEET BY LATE TONIGHT ENDING THE THREAT OF SMALL CRAFT
CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD
REMAIN IN SAFE HARBOR.

&&


$$

LEZ142>144-291630-
/O.CAN.KCLE.GL.W.0017.000000T0000Z-091229T0900Z/
/O.NEW.KCLE.SC.Y.0175.091229T0820Z-091229T2100Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
320 AM EST TUE DEC 29 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. 

NORTHWEST WINDS 15 TO 25 KNOTS WILL BECOME WEST AND DIMINISH
TODAY. WAVES OF 5 TO 7 FEET WILL SUBSIDE TO 1 TO 3 FEET BY LATE
TODAY ENDING THE THREAT OF SMALL CRAFT CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ061-162>169-290930-
/O.CAN.KCLE.GL.W.0017.000000T0000Z-091229T0900Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
320 AM EST TUE DEC 29 2009

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE GALE
WARNING. 

WINDS AND WAVES ARE BEGINNING TO DECEASE BELOW THE CRITERIA FOR A
GALE WARNING.

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this gale warning went out at Dec 27, 12:55 PM EST, 2 hours 38 minutes earlier.

Area forecast discussion, Dec 27, 12:55 PM EST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1255 PM EST SUN DEC 27 2009

.SYNOPSIS...
UPPER LEVEL LOW PRESSURE OVER WISCONSIN WILL ROTATE TO JUST SOUTH
OF THE WESTERN LAKES THIS EVENING THEN MOVE NORTHEAST THROUGH THE
LOWER LAKES TONIGHT. A COLD FRONT WILL DROP SOUTHEAST ACROSS THE
AREA LATE MONDAY WHILE HIGH PRESSURE WILL BUILD OVER THE AREA
TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AN UPPER LEVEL LOW OVER WISCONSIN WILL ROTATE SOUTHEAST TODAY THEN
MOVE ENE THROUGH THE LOWER LAKES TONIGHT. A WEAK SURFACE
LOW/TROUGH ASSOCIATED WITH THIS UPPER LEVEL FEATURE WILL TRACK
THOUGH THE UPPER OHIO VALLEY AND LOWER LAKES TONIGHT. SNOW
ASSOCIATED WITH THESE FEATURES WILL SPREAD ACROSS THE AREA MAINLY
THIS AFTERNOON...BUT CANT RULE OUT LIGHT SNOW/FLURRIES THIS
MORNING OVER THE ENTIRE AREA. WILL GO WITH A DAYTIME ACCUMULATION
OF 1 TO 2 INCHES WESTERN AREAS LESS THAN AN INCH ELSEWHERE. A
LEADING TROUGH WAS PUSHING THROUGH THE EASTERN PORTION OF THE AREA
THIS MORNING. TEMPERATURES OVER EASTERN OHIO AND WESTERN PA WERE
IN THE MID 30S EARLY THIS MORNING. THEY SHOULD STILL FALL OFF SOME
BEFORE SUNRISE WITH LITTLE TEMPERATURES CHANGE THEN THE REST OF
THE DAY...HIGH TEMPERATURES IN THE LOW TO MID 30S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
THE UPPER LEVEL LOW MOVES TO THE EASTERN GREAT LAKES BY MONDAY
MORNING WITH THE SURFACE TROUGH MOVING EAST. TOTAL ACCUMULATION
FROM THIS SYSTEM WILL BE IN THE 1 TO 2 INCH RANGE...WITH LOCAL
AMOUNTS NEAR 3 INCHES POSSIBLE. HOWEVER...THEN LAKE EFFECT SNOW
SHOWERS WILL BEGIN TO DEVELOP LATE TONIGHT AND CONTINUE INTO
TUESDAY MORNING AS COLDER AIR ARRIVES AND WINDS BECOME W THEN NW.
WILL ISSUE A LAKE EFFECT SNOW WATCH FOR ASHTABULA...ERIE AND
CRAWFORD COUNTIES FROM LATE TONIGHT UNTIL TUESDAY MORNING. FIRST
ESTIMATES WOULD GIVE AMOUNTS OF UP TO FOOT. BOUNDARY LAYER THRU 8H
WINDS SHIFT A LOT DURING THE TIME PERIOD WHICH MAY LIMIT THE
SNOWFALL FROM BEING MUCH HIGHER...WHILE SPREADING THE SNOW OUT
OVER SOMEWHAT WIDER AREA. ELSEWHERE IN EXTREME NE OHIO SEVERAL
INCHES SHOULD FALL AND WEATHER ADVISORIES MAY BE NEEDED.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
MODELS CONTINUE TO BE IN GOOD AGREEMENT KEEPING US UNDER THE
INFLUENCE OF HIGH PRESSURE WEDNESDAY..AS RIDGE HIGH PRESSURE
SLIDES OFF THE MID ATLANTIC COAST DURING THE DAY. THIS ALLOWS THE
NEXT SYSTEM TO MOVE ACROSS THE GREAT LAKES THURSDAY...DRAGGING A
COLD FRONT ACROSS THE AREA. MODELS BEGIN TO DIVERGE AS MODELS TRY
TO HANDLE TWO SEPARATE SYSTEMS. ONE A LOW PRESSURE SYSTEM THAT
WILL TRACK ALONG THE COAST...WITH A SECOND SYSTEM OVER THE GREAT
LAKES. DUE TO THE UNCERTAINTY OF THE MODELS ON THE TIMING AND
TRACK OF THESE SYSTEMS...WENT WITH CONTINUITY AND LEFT CHANCE POPS
PRETTY MUCH THROUGH THE END OF THE FORECAST PERIOD.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
LIGHT SNOW WILL CONTINUE TO MOVE FROM INDIANA INTO NW OHIO THIS
AFTERNOON THEN SPREAD EASTWARD THROUGH THE EVENING. EXPECT MVFR
CONDITIONS TO DEVELOP ACROSS THE EASTERN HALF OF THE AREA THIS
AFTERNOON.

THE HEAVIER PERIODS OF SNOW WILL BRING IFR CONDITIONS AT THE TAF
SITES THROUGH THE EVENING. THERE SHOULD BE AT LEAST A BRIEF LULL
IN THE ACTIVITY AT SOME POINT TOWARD SUNRISE. WILL THEN AWAIT THE
PASSAGE OF A TROUGH AXIS THAT WILL BRING COLDER AIR AND GUSTY
WINDS WITH IT FOR MONDAY. LAKE EFFECT SNOW WILL DEVELOP OVER THE
SNOWBELT BY MONDAY AFTERNOON.

.OUTLOOK...NON-VFR CONDITIONS WILL CONTINUE THROUGH MONDAY NIGHT
AND THEN PERSISTING OVER NE OHIO AND NE PA INTO TUESDAY NIGHT.
NON-VFR POSSIBLE AGAIN OVER THE ENTIRE AREA WEDNESDAY NIGHT INTO
THURSDAY.

&&

.MARINE...
MODELS CONTINUE WITH STRONG COLD FRONT MOVING THROUGH ON MONDAY.
KEPT WINDS AT 30 KNOTS...BUT THE GFS WAS A LITTLE STRONGER.  WILL
NEED TO MONITOR FORECAST FOR POTENTIAL GALES AT LEAST FOR A TIME ON
MONDAY.  SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY CARRY  INTO
TUESDAY WITH NORTHWEST FLOW OVER THE LAKE.  HIGH PRESSURE BUILDS
OVER THE LAKE BY TUESDAY EVENING.  HIGH PRESSURE WILL MOVE ACROSS
THE LAKE THEN MOVE OFF THE MID ATLANTIC COAST LATE WEDNESDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...LAKE EFFECT SNOW WATCH FROM LATE TONIGHT THROUGH TUESDAY
     MORNING FOR OHZ014-089.
PA...LAKE EFFECT SNOW WATCH FROM LATE TONIGHT THROUGH TUESDAY
     MORNING FOR PAZ001>003.
MARINE...NONE.

&&

SYNOPSIS...RANDEL
NEAR TERM...RANDEL
SHORT TERM...RANDEL
LONG TERM...DJB
AVIATION...MULLEN
MARINE...DJB
Hazardous weather outlook, Dec 27, 4:43 AM EST, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
443 AM EST SUN DEC 27 2009

LEZ061-142>149-162>169-OHZ003-006>010-017>023-027>033-036>038-047-
280945-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-
PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-
MAHONING-MARION-MORROW-HOLMES-KNOX-
443 AM EST SUN DEC 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ014-089-PAZ001>003-280945-
ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
443 AM EST SUN DEC 27 2009

...LAKE EFFECT SNOW WATCH IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ011>013-280945-
CUYAHOGA-LAKE-GEAUGA-
443 AM EST SUN DEC 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LAKE EFFECT SNOW SHOWERS WILL DEVELOP LATE TONIGHT AND CONTINUE
INTO EARLY TUESDAY. THE HEAVIEST LAKE EFFECT SNOW SHOWERS SHOULD
OCCUR FURTHER TO THE EAST OVER EXTREME NORTHEAST OHIO OR NORTHWEST
PENNSYLVANIA. HOWEVER LOCALLY 2 TO 4 INCHES COULD FALL MONDAY AND
AGAIN MONDAY EAST OF CLEVELAND INCLUDING MENTOR AND CHARDON
AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 4:18 AM ESTLake Effect Snow WatchCLEAshtabula11 hr
Dec 27, 3:28 PM ESTLake Effect Snow WarningCLEAshtabula44 hr
Dec 27, 3:28 PM ESTLake Effect Snow AdvisoryCLECuyahoga, Geauga, Lake, Portage, Summit, Trumbull44 hr
Dec 27, 3:28 PM ESTWinter Weather AdvisoryCLEAshland, Crawford, Cuyahoga, Erie, Hancock, Holmes and 15 more12 hr

Nearby

Gale Warnings in Ohio, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.